ICD-10-CM Code T36.1X1S

Poisoning by cephalosporins and other beta-lactam antibiotics, accidental (unintentional), sequela

Version 2020 Replaced Code Billable Code POA Exempt

Valid for Submission

T36.1X1S is a billable code used to specify a medical diagnosis of poisoning by cephalosporins and other beta-lactam antibiotics, accidental (unintentional), sequela. The code is valid for the year 2020 for the submission of HIPAA-covered transactions. The ICD-10-CM code T36.1X1S might also be used to specify conditions or terms like accidental cefaclor overdose, accidental cefaclor poisoning, accidental cefadroxil overdose, accidental cefadroxil poisoning, accidental cefixime overdose, accidental cefixime poisoning, etc The code is exempt from present on admission (POA) reporting for inpatient admissions to general acute care hospitals.

ICD-10:T36.1X1S
Short Description:Poisn by cephalospor/oth beta-lactm antibiot, acc, sequela
Long Description:Poisoning by cephalosporins and other beta-lactam antibiotics, accidental (unintentional), sequela

Replaced Code

This code was replaced in the 2020 ICD-10 code set with the code(s) listed below. The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2019. This code was replaced for the FY 2020 (October 1, 2019 - September 30, 2020).

  • K59.03 - Drug induced constipation

Synonyms

The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:

  • Accidental cefaclor overdose
  • Accidental cefaclor poisoning
  • Accidental cefadroxil overdose
  • Accidental cefadroxil poisoning
  • Accidental cefixime overdose
  • Accidental cefixime poisoning
  • Accidental cefodizime overdose
  • Accidental cefodizime poisoning
  • Accidental cefotaxime overdose
  • Accidental cefotaxime poisoning
  • Accidental cefpirome overdose
  • Accidental cefpirome poisoning
  • Accidental cefpodoxime overdose
  • Accidental cefpodoxime poisoning
  • Accidental cefsulodin overdose
  • Accidental cefsulodin poisoning
  • Accidental ceftazidime overdose
  • Accidental ceftazidime poisoning
  • Accidental ceftibuten overdose
  • Accidental ceftibuten poisoning
  • Accidental ceftizoxime overdose
  • Accidental ceftizoxime poisoning
  • Accidental ceftriaxone overdose
  • Accidental ceftriaxone poisoning
  • Accidental cefuroxime overdose
  • Accidental cefuroxime poisoning
  • Accidental cephalexin overdose
  • Accidental cephalexin poisoning
  • Accidental cephaloridine poisoning
  • Accidental cephalothin overdose
  • Accidental cephalothin poisoning
  • Accidental cephamandole overdose
  • Accidental cephamandole poisoning
  • Accidental cephazolin overdose
  • Accidental cephazolin poisoning
  • Accidental cephradine overdose
  • Accidental cephradine poisoning
  • Accidental latamoxef overdose
  • Accidental latamoxef poisoning
  • Cefaclor overdose
  • Cefaclor poisoning
  • Cefadroxil overdose
  • Cefadroxil poisoning
  • Cefixime overdose
  • Cefixime poisoning
  • Cefodizime overdose
  • Cefodizime poisoning
  • Cefotaxime overdose
  • Cefotaxime poisoning
  • Cefpirome overdose
  • Cefpirome poisoning
  • Cefpodoxime overdose
  • Cefpodoxime poisoning
  • Cefsulodin overdose
  • Cefsulodin poisoning
  • Ceftazidime overdose
  • Ceftazidime poisoning
  • Ceftibuten overdose
  • Ceftibuten poisoning
  • Ceftizoxime overdose
  • Ceftizoxime poisoning
  • Ceftriaxone overdose
  • Ceftriaxone poisoning
  • Cefuroxime overdose
  • Cefuroxime poisoning
  • Cephalexin overdose
  • Cephalosporin group overdose
  • Cephalothin overdose
  • Cephamandole overdose
  • Cephamandole poisoning
  • Cephazolin overdose
  • Cephazolin poisoning
  • Cephradine overdose
  • Cephradine poisoning
  • First generation cephalosporin overdose
  • First generation cephalosporin poisoning
  • Fourth generation cephalosporin overdose
  • Fourth generation cephalosporin poisoning
  • Latamoxef overdose
  • Latamoxef poisoning
  • Poisoning by cephalexin
  • Poisoning by cephaloglycin
  • Poisoning by cephaloridine
  • Poisoning by cephalosporin group antibiotic
  • Poisoning by cephalothin
  • Second generation cephalosporin overdose
  • Second generation cephalosporin poisoning
  • Third generation cephalosporin overdose
  • Third generation cephalosporin poisoning

Diagnostic Related Groups

The ICD-10 code T36.1X1S is grouped in the following groups for version MS-DRG V37.0 What are Diagnostic Related Groups?
The Diagnostic Related Groups (DRGs) are a patient classification scheme which provides a means of relating the type of patients a hospital treats. The DRGs divides all possible principal diagnoses into mutually exclusive principal diagnosis areas referred to as Major Diagnostic Categories (MDC).
applicable from 10/01/2020 through 09/30/2020.

  • 922 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITH MCC
  • 923 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITHOUT MCC

Present on Admission (POA)

T36.1X1S is exempt from POA reporting - The Present on Admission (POA) indicator is used for diagnosis codes included in claims involving inpatient admissions to general acute care hospitals. POA indicators must be reported to CMS on each claim to facilitate the grouping of diagnoses codes into the proper Diagnostic Related Groups (DRG). CMS publishes a listing of specific diagnosis codes that are exempt from the POA reporting requirement. Review other POA exempt codes here .

CMS POA Indicator Options and Definitions
POA Indicator CodePOA Reason for CodeCMS will pay the CC/MCC DRG?
YDiagnosis was present at time of inpatient admission.YES
NDiagnosis was not present at time of inpatient admission.NO
UDocumentation insufficient to determine if the condition was present at the time of inpatient admission.NO
WClinically undetermined - unable to clinically determine whether the condition was present at the time of inpatient admission.YES
1Unreported/Not used - Exempt from POA reporting. NO

Convert T36.1X1S to ICD-9

  • 909.0 - Late eff drug poisoning (Combination Flag)
  • E929.2 - Late eff acc poisoning (Combination Flag)

Code Classification

  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances (T36-T50)
      • Systemic antibiotics (T36)

Code History

  • FY 2016 - New Code, effective from 10/1/2015 through 9/30/2016
    (First year ICD-10-CM implemented into the HIPAA code set)
  • FY 2017 - No Change, effective from 10/1/2016 through 9/30/2017
  • FY 2018 - No Change, effective from 10/1/2017 through 9/30/2018
  • FY 2019 - No Change, effective from 10/1/2018 through 9/30/2019
  • FY 2020 - No Change, effective from 10/1/2019 through 9/30/2020

Information for Patients


Antibiotics

Antibiotics are powerful medicines that fight bacterial infections. Used properly, antibiotics can save lives. They either kill bacteria or keep them from reproducing. Your body's natural defenses can usually take it from there.

Antibiotics do not fight infections caused by viruses, such as

  • Colds
  • Flu
  • Most coughs and bronchitis
  • Sore throats, unless caused by strep

If a virus is making you sick, taking antibiotics may do more harm than good. Using antibiotics when you don't need them, or not using them properly, can add to antibiotic resistance. This happens when bacteria change and become able to resist the effects of an antibiotic.

When you take antibiotics, follow the directions carefully. It is important to finish your medicine even if you feel better. If you stop treatment too soon, some bacteria may survive and re-infect you. Do not save antibiotics for later or use someone else's prescription.

Centers for Disease Control and Prevention


[Learn More]

Medication Errors

Medicines treat infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the health care provider's office, at the pharmacy, or at home. You can help prevent errors by

  • Knowing your medicines. When you get a prescription, ask the name of the medicine and check to make sure that the pharmacy gave you the right medicine. Make sure that you understand how often you should take the medicine and how long you should take it.
  • Keeping a list of medicines.
    • Write down all of the medicines that you are taking, including the names of your medicines, how much you take, and when you take them. Make sure to include any over-the-counter medicines, vitamins, supplements, and herbs that you take.
    • List the medicines that you are allergic to or that have caused you problems in the past.
    • Take this list with you every time you see a health care provider.
  • Reading medicine labels and following the directions. Don't just rely on your memory - read the medication label every time. Be especially careful when giving medicines to children.
  • Asking questions. If you don't know the answers to these questions, ask your health care provider or pharmacist:
    • Why am I taking this medicine?
    • What are the common side effects?
    • What should I do if I have side effects?
    • When should I stop this medicine?
    • Can I take this medicine with the other medicines and supplements on my list?
    • Do I need to avoid certain foods or alcohol while taking this medicine?

Food and Drug Administration


[Learn More]